CSN Login
Members Online: 7

You are here

Hope and advice for my mom

Tiggerific04
Posts: 1
Joined: Sep 2010

Hi everyone. I am brand new to this site, and after spending a couple of hours browsing the threads, I decided to post for some help regarding my mom.

She was diagnosed at the end of June with inoperable stage IIIb lung cancer. She started chemo and radiation in mid-July. Radiation is supposed to be over at the end of this month, and she has finished round two of chemo (one 7 hour day, four 2 hour days - one week on, two weeks off). She wasn't very healthy to begin with at the start of treatment (lots of stomach/digestive issues, migraines, anxiety, etc.) and she seems to be steadily getting worse. She weighs about 70 pounds now and can't keep anything down. They had her on Zofran (and a patch) to help with the nausea, but it doesn't help. If she can manage to eat something, it gets thrown right back up 90% of the time. She can't stand water and has been only able to drink ginger ale. She is now having problems swallowing and is starting to cough up chunks of blood.

She was admitted to the hospital yesterday after my dad found her having a full-blown panic attack in the bathroom, too weak to walk or move, and unable to speak. It seems as though all her levels are "messed up" -- mostly potassium, which they were giving her by IV last night.

She can't stomach Ensure, Boost, or Carnation.

I'm not sure what I'm looking for, except for maybe some hope that other people have been where she is and have gotten through it. She seems to be just wasting away very rapidly and I feel helpless. She's only 61 years old and none of us are ready to let go or give up.

3Mana
Posts: 829
Joined: Aug 2010

HI,
What kind of chemo is your mom on??? If it's AVASTIN, let her doctor know immediately. My hubby had stage 4 nsclc and was diagnosed in January. He had 1 treatment of 3 different chemos, one of which was Avastin. He started coughing up blood also. We called the doctor and went in for his next treatment and they took him off AVASTIN because bleeding is a rare side effect. It was too late. He hemmoraged to death, on March 25th. He was home and it was a very traumatic time for me. So please call the doctor!!! "Carole"

deb_needhope
Posts: 38
Joined: Jun 2010

So sorry to hear about your mother. Have they percribed anything for anxiety? They gave my mother a perscription of Adavin. We call it her 'happy' pill. It helps her when she's extremely nervous. As for appetite, my mother was on a steroid for brain swelling which made her appetite increase.. so no weight loss.. My mother also uses Zofran and another anti-nausea medicatin and takes it faithfully as perscribed and hasn't had any nausea from her chemo treatments.

It's overwhelming to manage all the side effects from everything!..Good luck, my thoughts and prayers are with you..

Subscribe to Comments for "Hope and advice for my mom"